Posted by utopizen on February 6, 2011, at 17:29:28
In reply to Re: Amphetamine-barbiturates- to ED_UK, posted by paulbwell on November 29, 2004, at 3:58:43
> > Hi,
> > One of the authors of my psycho-pharm textbook reports hallucinating on Benzedrine. At the time, he says he had no idea a 'harmless' inhaler could be responsible!
> > Ed.
> Hi ED
> Unusual reaction. Perhaps the author liked the inhalers a little to much? and consumed-Inhaled more than 1? for this to happen :)
Different people get amphetamine psychosis at different doses... it could be a low dose or a high dose. The inhaler also was, well, inhaled-- making the onset of action much faster.
Keurac would dip the inhaler strip in his coffee, a common means to abuse it... anyhow, there was a study on benzedrine in the 1950's...
it upped benzedrine tablet doses every hour for a 24-hour period until the person demonstrated amphetamine psychosis. Some got it at very low doses; others got it at 400 mg (think 200mg of Dexedrine). But the conclusion was this: anyone is going to get psychotic at some dose threshold, and that threshold widely varies.